Welcome to the Shroomery Message Board! You are experiencing a small sample of what the site has to offer. Please login or register to post messages and view our exclusive members-only content. You'll gain access to additional forums, file attachments, board customizations, encrypted private messages, and much more!
hi, i posted this in another forum but I think I should post it here as well. I was put on the medication zoloft a couple of days ago and now I want to go on accutane, my dad says that I have to go on one because you can't mix accutane with anything. But I think he said that I can't be on any antibiotics while on this. If somebody could provide a link or something useful it would help me out a great deal, or if anybody has any experiences thanks
Hey man, I was on accutane in the early 90's when it was fairy new (i think?) .. i had pretty bad acne, and yes accutane cleared ALL of it up within 6 months or rather, I suffered with horrible dry skin and nasty peeling skin and sensitivity to sun for 6 months while on it, and when i quit the cycle, ALL my skin cleared up withiin 2 weeks, and i have never had a problem with acne again, in fact most people cant believe me when i tell them i used to have a problem.. BUUT
within a year of stopping accutane i was suffering from serious depression than lasted for 4 years. It was then discovered that accutane's side effects can cause severe depression and even suicide.
so I would imagine that if you are on Zoloft, accutane wouldnt be a good choice..
I also took Accutane for a while, freshman year of highschool. I didn't have horribly dry, peeling skin or sensitivity to sun during or afterwards. I do, however have naturally very oily skin, so that may have been the only reason I didn't suffer like many people do. My doctor didn't even mention that when I came off the drug, there was a chance of serious depression. I've heard that it can last anywhere from a few months to a few years (at noticeable levels). Fractals is right on.
As far as mixing Zoloft and Accutane, I don't THINK the two drugs would directly conflict, but since zoloft is an anti-depressant and accutane's side/after-effects can include severe depression, you may be in for serious problems if you (for example) stopped taking Zoloft while you were on accutane, then discontinued accutane and became severely depressed... If you want to learn more about Zoloft, check out this FAQ: http://www.zoloft.com/index.asp?pageid=7#questions
I hope this is helpful to you. You should know that my experience with accutane was a good one, and like Fractals, I have not had any acne problems for years.
Because I don't know why you are taking Zoloft (since it's used to treat a variety of problems, some unrelated to depression), It's hard to say if you should or shouldn't take accutane with Zoloft. However, If you are taking Zoloft for depression, it seems to me that taking Accutane would be asking for more severe depression, and I doubt you want that.
Above all, always consult your doctor, and don't trust the Internet's unstable information.